Nevada, 2013Wildfire in Nevada, August 1, 2013
August 1, 2013 · NWS VEF · 1 event in 1 county or zone
Gusty winds spread a grass fire to two homes in Las Vegas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty winds spread a grass fire to two homes in Las Vegas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 9:08 AM PST, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 9:08 AM PST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1008 AM PDT THU AUG 1 2013
.SYNOPSIS...DRY SOUTHWEST FLOW IS EXPECTED OVER MOST OF THE REGION
THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND WITH MOSTLY
CLEAR SKIES AND NEAR NORMAL TEMPERATURES. THE EXCEPTION WILL BE
MOHAVE COUNTY...WHERE A MORE SOUTHERLY FLOW WILL KEEP MOISTURE AND
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN PLACE
ACROSS THE EASTERN PART OF THE COUNTY.
&&
.UPDATE...SATELLITE IMAGERY SHOWS SOME MID AND HIGH LEVEL CLOUDS
ACROSS THE EASTERN PORTIONS OF THE AREA. OVERALL THINGS LOOK ON
TRACK AND I DO NOT SEE THE NEED FOR ANY CHANGES AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
ISSUED AT 246 AM PDT THU AUG 1 2013
.SHORT TERM...TODAY THROUGH FRIDAY...MODELS REMAIN IN REASONABLY
GOOD AGREEMENT THROUGH FRIDAY AND LITTLE CHANGE WAS MADE TO THE
INHERITED FORECAST. DRY SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE
CWA TODAY BRINGING BREEZY TO LOCALLY WINDY CONDITIONS. MODEL
GUIDANCE AND THE KINGMAN IPW SENSOR SHOWED SOME WEAK MOISTURE
ADVECTION TOOK PLACE OVER MOHAVE COUNTY LATE WEDNESDAY. MUCH OF THIS
MOISTURE SHOULD BE OUT OF THE AREA BY MID DAY...BUT ENOUGH MAY
LINGER TO KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR THE EASTERN
2/3RDS OF MOHAVE COUNTY.
SOUTHWEST FLOW WILL CONTINUE FRIDAY AND MODELS ARE IN BETTER
AGREEMENT THAT MOST IF NOT ALL MONSOON MOISTURE WILL BE EAST OF
MOHAVE COUNTY. HAVE LEFT IN A SLIGHT CHANCE ACROSS THE EASTERN HALF
OF THE COUNTY FOR NOW. TEMPERATURES SHOULD CONTINUE TO HOVER RIGHT
AROUND NORMAL.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...A GENERALLY DRY PATTERN IS
STILL INDICATED FOR MOST OF THE FORECAST AREA BY THE LATEST MEDIUM
RANGE MODELS THROUGH THE MIDDLE OF NEXT WEEK AND LITTLE CHANGE WAS
MADE TO THE GOING FORECAST. THOUGH THERE ARE SOME DIFFERENCES WITH
THE SYNOPTIC PATTERN BETWEEN THE GFS AND ECMWF SOLUTIONS...EITHER
WAY THERE WILL BE LITTLE DIFFERENCE IN SENSIBLE WEATHER FOR OUR
FORECAST AREA. WE WILL BE STUCK BETWEEN A TROUGH OFF THE WEST COAST
AND A RIDGE CENTERED OVER TEXAS. SOUTHWESTERLY FLOW SATURDAY WILL
BECOME SOUTHERLY SUNDAY AND BEYOND BUT THE WESTERN EDGE OF THE
MONSOONAL MOISTURE BOUNDARY SHOULD REMAIN WITHIN THE ARIZONA AND
UTAH BORDERS. A SLIGHT CHANCE OF THUNDERSTORMS WILL CORRESPOND TO
WHERE THE MOISTURE IS CONFINED...PRIMARILY OVER MOHAVE COUNTY. IT
APPEARS BOTH OF THE 00Z SOLUTIONS HAVE BACKED OFF ON ANY APPRECIABLE
WESTWARD MOISTURE EXPANSION MONDAY AND TUESDAY THAT WAS INDICATED BY
THE 12Z SOLUTIONS. TEMPERATURES WILL HOLD AROUND NORMAL VALUES.
&&
.AVIATION...FOR MCCARRAN...TYPICAL SOUTHWEST WINDS EXPECTED THROUGH
THE MORNING HOURS. STRONGER SOUTH/SOUTHWEST WINDS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AT 15-20 KTS WITH GUSTS TO 25-30 KTS
POSSIBLE. A FEW HIGH CLOUDS MAY DRIFT OVER THE AREA AT TIMES...AS
WELL AS A FEW CUMULUS CLOUDS AROUND 15K FEET OVER THE MOUNTAINS
DURING THE AFTERNOON. WINDS SHOULD BEGIN TO DIE DOWN AROUND SUNSET.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS POSSIBLE OVER EASTERN MOHAVE
COUNTY ARIZONA AGAIN TODAY. OTHERWISE FEW-SCT CLOUDS 12-14K FEET
OVER THE HIGHER TERRAIN. TYPICAL DRAINAGE WINDS EXPECTED THROUGH
THIS MORNING. STRONGER SOUTH/SOUTHWEST WINDS WILL DEVELOP THIS
AFTERNOON AT 15-25 KTS WITH LOCAL GUSTS TO 35 KTS. SMOKE WILL BE
POSSIBLE IN THE OWENS VALLEY AROUND KBIH THROUGH LATE THIS
MORNING...AND MAY REDUCE VISIBILITY TO 3-6SM AT TIMES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
UPDATE...STACHELSKI
PREVIOUS...WOLCOTT/ADAIR
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 1, 2:30 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT THU AUG 1 2013
AZZ001-003-020700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
330 AM MST THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS EXISTS THIS AFTERNOON OVER CENTRAL
AND EASTERN MOHAVE COUNTY. THE PRIMARY HAZARDS WITH ANY
THUNDERSTORM THAT DEVELOPS WILL BE STRONG WIND GUSTS AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT
CHANCE OF THUNDERSTORMS EXISTS EACH DAY OVER EASTERN MOHAVE COUNTY
DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ002-036-CAZ519>527-NVZ014>022-020700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
330 AM PDT THU AUG 1 2013 /330 AM MST THU AUG 1 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Wildfire, Las Vegas Valley
- When
- August 1, 12:35 PM PST to 1:30 PM PST
- Where
- Las Vegas Valley forecast zone
- Injuries
- 2 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Gusty winds spread a grass fire to two homes and two vehicles. Two people were injured.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470635.